[email protected]

Cure my hyperventilation

Hyperventilation

Why is it the symptoms can increase temporarily?

Why is it the symptoms can increase temporarily?
July 04, 2010 11:57AM
Why is it the symptoms can increase temporarily?


With some people we see - mainly in the beginning of the therapy - a temporary increase of the symptoms. Sometimes even new symptoms pop up. The cause of this can be a number of things:

1. Quite often people force holding their breath to much, causing several problems like pain in the ear(s) (usually caused by transferring the pressure of holding their breath to the inner ear, through the Eustachius tube) or pain in the throat (caused by too much pressure being put on the throat)

2. The respiratory center has become very sensitive for even small increases of CO2, causing our body to react strongly to the rise of the acidity level. The body reacts to fast and to heavily on the changes we have set in motion by the therapy. Because of this the symptoms might increase at first. The body is a subtle mechanism. If changes go to fast, the body and it's processes can have a hard time to compensate.

3. Because of the strong relaxing effect of the therapy, you might also notice an effect seen in mediation or yoga: the body starts to unstress. This can happen during, but also after the exercises. Although unstressing is a good thing, handling the stress is not so easy for people suffering from CHV. The are no buffers to compensate for any loss of CO2 (unstressing excites the respiratory center).

Often stress and CHV go together (stress being one of the main causes of CHV). Unstressing brings old unexpressed emotions to the surface. The effects of this are: anxiety, fatigue, and so on. If stress is the main cause of your CHV, extra relaxing exercises, physical activity like sport, meditation, and sometimes even medication (anti-depressants have a strong discharging effect on stress!) can be necessary. If our body is holding much stress, it can also be a cause for a slow progress of the therapy.

4. Some people have extremely high scores! In those cases you need to reduce the number of trials or sessions. Because the acidity level rises to quickly, the body cannot adapt quickly enough. The changing of the acidity level triggers many nerves. The brain will try to interpret these signals and this might lead to more or other symptoms. One has to pay notice to how the body reacts and how much you can induce. The HyperVen therapy is basically a slow process, and our body needs time to make the required adaptations.

+ - + - +

If the effects of the therapy become to severe, then reducing the therapy is required. You could do fewer trials in a sessions (for example 5 trials per session in stead of 10), or even stop the therapy for a few days (the Foundation can always give you proper advice. Please contact us per e-mail in those cases).

Once the severity of the symptoms fade, you increase the number of trials again, or you slowly start doing the therapy again. If it stays at a comfortable level, you will stay motivated easier. Accept the fact the therapy will need some time.


HyperVen Foundation

Answers provided by HyperVen Foundation are given with the utmost care. The answers are based on experience only and can never be regarded as a medical consult, a treatment of a trained physician or medical information.

Read about HyperVen experiences